Alert archive / Wyoming / Wind Chill Warnings in 2007
Wind Chill Warning 1, NWS Riverton, WY
NWS Riverton, WY issued this wind chill warning at Feb 2, 2007, 3:27 AM MST for Fremont County, Natrona County, Sweetwater County, Wyoming. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 2, 2007, 3:27 AM MST (10:27 UTC)
- Expired
- Feb 2, 2007, 11:46 AM MST
- In force
- 8 hr
- Issued by
- NWS Riverton, WY
Counties Fremont County, WY, Natrona County, WY, Sweetwater County, WY
The radar
The Riverton/Lander radar (KRIW), 65 km from the middle of the area, began a volume at 10:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 00:00Z, 10.5 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1066 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 96 m²/s²
- 0-3 km storm-relative helicity
- 451 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS45 KRIW 021027 WSWRIW URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 327 AM MST FRI FEB 2 2007 ...BITTER COLD THIS MORNING... WYZ020-021700- /O.NEW.KRIW.WC.W.0001.070202T1027Z-070202T1700Z/ NATRONA COUNTY LOWER ELEVATIONS- INCLUDING THE CITY OF...CASPER 327 AM MST FRI FEB 2 2007 ...WIND CHILL WARNING IN EFFECT UNTIL 10 AM MST THIS MORNING... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A WIND CHILL WARNING...WHICH IS IN EFFECT UNTIL 10 AM MST THIS MORNING. WIND CHILL VALUES OF 30 TO 40 DEGREES BELOW ZERO WILL OCCUR IN MOST OF NATRONA COUNTY. A SOUTHWEST WIND OF 15 TO 25 MPH WITH GUSTS TO 30 MPH WILL COMBINE WITH BELOW ZERO TEMPERATURES TO CREATE DANGEROUSLY COLD WIND CHILL VALUES. EXPOSURE TO THIS COLD WILL RESULT IN FROST BITE AND COULD LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. DRESS WARMLY THIS MORNING. $$ WYZ019-021700- /O.NEW.KRIW.WC.W.0001.070202T1027Z-070202T1700Z/ GREEN MOUNTAINS AND RATTLESNAKE RANGE- INCLUDING THE CITY OF...JEFFREY CITY 327 AM MST FRI FEB 2 2007 ...WIND CHILL WARNING IN EFFECT UNTIL 10 AM MST THIS MORNING... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A WIND CHILL WARNING...WHICH IS IN EFFECT UNTIL 10 AM MST THIS MORNING. WIND CHILL VALUES OF 30 TO 45 BELOW ZERO WILL OCCUR IN THIS AREA UNTIL MID MORNING. A SOUTHWEST WIND OF 20 TO 30 MPH WITH GUSTS TO 35 MPH WILL COMBINE WITH BELOW ZERO TEMPERATURES TO CREATE DANGEROUSLY COLD WIND CHILL VALUES. EXPOSURE TO THIS COLD WILL RESULT IN FROST BITE AND COULD LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. DRESS WARMLY THIS MORNING. $$
2 follow-up statements
000 WWUS45 KRIW 021651 WSWRIW URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 951 AM MST FRI FEB 2 2007 ...BITTER COLD THIS MORNING... WYZ020-021900- /O.EXT.KRIW.WC.W.0001.000000T0000Z-070202T1900Z/ NATRONA COUNTY LOWER ELEVATIONS- INCLUDING THE CITY OF...CASPER 951 AM MST FRI FEB 2 2007 ...WIND CHILL WARNING NOW IN EFFECT UNTIL NOON MST TODAY... THE WIND CHILL WARNING IS NOW IN EFFECT UNTIL NOON MST TODAY. WIND CHILL VALUES OF 30 TO 40 DEGREES BELOW ZERO WILL OCCUR IN MOST OF NATRONA COUNTY. A SOUTHWEST WIND OF 15 TO 25 MPH WITH GUSTS TO 30 MPH WILL COMBINE WITH BELOW ZERO TEMPERATURES TO CREATE DANGEROUSLY COLD WIND CHILL VALUES. EXPOSURE TO THIS COLD WILL RESULT IN FROST BITE AND COULD LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. DRESS WARMLY THIS MORNING. $$ WYZ019-021900- /O.EXT.KRIW.WC.W.0001.000000T0000Z-070202T1900Z/ GREEN MOUNTAINS AND RATTLESNAKE RANGE- INCLUDING THE CITY OF...JEFFREY CITY 951 AM MST FRI FEB 2 2007 ...WIND CHILL WARNING NOW IN EFFECT UNTIL NOON MST TODAY... THE WIND CHILL WARNING IS NOW IN EFFECT UNTIL NOON MST TODAY. WIND CHILL VALUES OF 30 TO 45 BELOW ZERO WILL OCCUR IN THIS AREA UNTIL MID MORNING. A SOUTHWEST WIND OF 20 TO 30 MPH WITH GUSTS TO 35 MPH WILL COMBINE WITH BELOW ZERO TEMPERATURES TO CREATE DANGEROUSLY COLD WIND CHILL VALUES. EXPOSURE TO THIS COLD WILL RESULT IN FROST BITE AND COULD LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. DRESS WARMLY THIS MORNING. $$
000 WWUS45 KRIW 021846 WSWRIW URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 1146 AM MST FRI FEB 2 2007 WYZ019-020-022000- /O.CAN.KRIW.WC.W.0001.000000T0000Z-070202T1900Z/ GREEN MOUNTAINS AND RATTLESNAKE RANGE- NATRONA COUNTY LOWER ELEVATIONS- INCLUDING THE CITIES OF...JEFFREY CITY...CASPER 1146 AM MST FRI FEB 2 2007 ...WIND CHILL WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS CANCELED THE WIND CHILL WARNING. TEMPERATURES HAVE WARMED TO WELL ABOVE ZERO LATE THIS MORNING AND WIND CHILL VALUES HAVE MODERATED SOME AS WELL. THEREFORE THE WIND CHILL WARNING HAS BEEN CANCELED. SOUTHWEST TO WEST WINDS OF 25 TO 35 MPH WITH HIGHER GUSTS WILL CONTINUE THIS AFTERNOON...STILL PRODUCING BITTERLY COLD WIND CHILLS OF 10 TO 20 BELOW ZERO. $$ WYZ010-030600- /O.NEW.KRIW.BS.Y.0001.070202T1846Z-070203T0600Z/ NORTHEAST JOHNSON COUNTY- INCLUDING THE CITY OF...BUFFALO 1146 AM MST FRI FEB 2 2007 ...BLOWING SNOW ADVISORY IN EFFECT UNTIL 11 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A BLOWING SNOW ADVISORY...WHICH IS IN EFFECT UNTIL 11 PM MST THIS EVENING. NORTHWEST TO NORTH WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH WILL CAUSE SIGNIFICANT BLOWING AND DRIFTING SNOW THROUGH THIS EVENING. VISIBILITY WILL BE FREQUENTLY REDUCED TO A QUARTER MILE OR LESS. ADDITIONAL LIGHT SNOWFALL WILL ADD TO THE REDUCTION IN VISIBILITY...ALTHOUGH ACCUMULATIONS WILL BE LESS THAN ONE INCH. THE WINDS WILL BEGIN TO DIMINISH THIS EVENING. AS OF 1130 AM...WYDOT HAS NO UNNECESSARY TRAVEL ON I 90 NORTH OF BUFFALO. A BLOWING SNOW ADVISORY MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO STRONG WINDS BLOWING SNOW AROUND. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. $$
What forecasters said that day
The local office's own words before this wind chill warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this wind chill warning went out at Feb 2, 2:45 AM MST, 42 minutes earlier.
Area forecast discussion, Feb 2, 2:45 AM MST, 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RIVERTON WY 245 AM MST FRI FEB 2 2007 .SHORT TERM...TODAY THROUGH SUNDAY NIGHT CLEAR SKIES AND LIGHT WINDS HAVE TAKEN OVER THE AREA WITH VERY COLD TEMPERATURES ALREADY. LOWS THIS MORNING SHOULD BE SOME OF THE COLDEST SO FAR THIS WINTER. WINDS INCREASE THROUGH THE DAY TODAY AS STRONG NORTHWEST FLOW DEVELOPS OVER THE AREA. THIS FLOW IS FAIRLY MOIST SO EXPECT THE WESTERN AND NORTHERN MOUNTAINS TO SEE SNOW AGAIN TODAY. MODELS IN GOOD AGREEMENT WITH KEEPING THIS NORTHWEST FLOW OVER THE AREA INTO SUNDAY. WILL CONTINUE CHANCES OF SNOW FOR THESE AREAS. WILL NEED TO WATCH AS MODELS HINTING THAT A GOOD SHOT OF ACCUMULATING SNOW COULD OCCUR OVER THE NORTHWESTERN MOUNTAINS SATURDAY NIGHT INTO SUNDAY AS A WEAK SHORTWAVE MOVES THROUGH. TEMPERATURES TO WARM FOR THE NEXT FEW DAYS WITH SUNDAY SEEING POSSIBLE HIGHS ABOVE FREEZING. .LONG TERM...MONDAY THROUGH FRIDAY LONG RANGE MODELS FOLLOWING A SIMILAR PATH FROM MONDAY THROUGH WEDNESDAY. NW FLOW ALOFT OVER THE AREA WITH MOISTURE IN THE FLOW MONDAY AND TUESDAY WHICH WOULD SIGNAL SOME LIGHT SNOW FOR THE MTS BOTH DAYS. STILL NOT EXPECTING ANY SNOW AT LOWER ELEVATIONS EXCEPT FOR NORTHERN JOHNSON COUNTY. FRONTAL BOUNDARY WILL LINGER THERE AND POSSIBLE WEAK FORCING MAY LEAD TO SOME LIGHT SNOW AT TIMES. WHOLE AREA DRYING OUT TUESDAY NIGHT WITH A DRY DAY NEXT WEDNESDAY. GFS AND ECMWF DIFFER ON THURSDAY WITH THE TROUGH BUSTING DOWN THE RIDGE. GFS IS QUITE NOISY WHILE THE ECMWF SPLITS ENERGY BETTER. WILL SIDE ON THE SPLIT SCENARIO FOR NOW. WILL BRING IN LOW PRECIP CHANCE INTO THE WEST ZONES THURS INTO THU NIGHT. AS FOR NEXT FRIDAY HAVE LEFT SOME LOW SNOW CHANCES IN THE WEST ZONES MAINLY TO MATCH OTHERS SINCE GFS MODEL HINTS AT UNSETTLED WEATHER. TEMPS WILL MODERATE OVER THE AREA NEXT WEEK WITH WARMEST DAYS BEING MONDAY AND TUESDAY BASED ON CURRENT MODELS. THEN SEASONAL HIGHS NEXT WEDNESDAY THROUGH FRIDAY. THE SNOW COVERED BASINS WILL STILL HAVE TO OVERCOME INVERSION WHICH WILL SHARPEN WITH TIME. && .RIW WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...22 LONG TERM...RIW
Hazardous weather outlook, Feb 2, 3:00 AM MST, 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 300 AM MST FRI FEB 2 2007 WYZ001>020-022>030-031300- ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST- BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS- EAST SWEETWATER COUNTY-FLAMING GORGE- GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS- NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN- NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS- ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES- SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN- SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY- TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN- UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN- WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST- YELLOWSTONE NATIONAL PARK- 300 AM MST FRI FEB 2 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT VERY COLD AIR OVER WYOMING THIS MORNING...MAKING THIS ONE OF THE COLDEST DAYS SO FAR THIS WINTER. MORNING LOWS ACROSS THE WESTERN VALLEYS AND BASINS WILL DIP TO 20 TO 30 BELOW ZERO...WITH LOWS OF 10 TO 20 BELOW ZERO ELSEWHERE. TEMPERATURES WILL BEGIN TO MODERATE SOME TONIGHT AS WINDS INCREASE AND SOMEWHAT MILDER AIR MOVES IN ALOFT. SNOW SHOWERS MAY DEVELOP AGAIN IN THE WEST AND SPREAD EAST TONIGHT BUT WITH LIGHT AMOUNTS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A POTENT WINTER WEATHER SYSTEM COULD IMPACT THE WEST SATURDAY NIGHT AND SUNDAY WITH HEAVY SNOW A POSSIBILITY IN THE NORTHWEST MOUNTAINS. SOME UNCERTAINTY REMAINS ON THIS SYSTEM BUT THE NORTHWEST MOUNTAINS COULD SEE 3 TO 6 INCHES SATURDAY NIGHT AND SUNDAY. STAY TUNED AS MORE DETAILS BECOME CLEAR ON THIS SYSTEM SYSTEM. AREAS OF STRONG NORTHWEST WINDS WILL ALSO IMPACT MUCH OF THE AREA SATURDAY WHICH WILL HELP TO MODERATE THE TEMPERATURES BUT ALSO CAUSE COLD WIND CHILLS. SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD REPORT ANY SNOWFALL AMOUNTS AND WIND GUSTS OVER 40 MPH TODAY AND TONIGHT. SPOTTERS MAY ALSO WISH TO REPORT EXTREME COLD TEMPERATURES THIS MORNING. THANKS. TRIW
The office that day
Everything else NWS Riverton, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 2, 11:46 AM MST | Blowing Snow Advisory | RIW | Johnson | 10 hr |
Nearby
Wind Chill Warnings in Wyoming, 2007Every wind chill warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.